Alert archive / Indiana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 9, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 10, 1999, 7:01 PM EST for Starke County, Indiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1999, 7:01 PM EST (00:01 UTC)
- Expired
- Apr 10, 1999, 8:00 PM EST
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Starke County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 102359 RRA SVRFWA INC149-110100- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 701 PM EST (701 PM CDT) SAT APR 10 1999 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STARKE COUNTY IN NORTHWESTERN INDIANA * UNTIL 800 PM EST * AT 657 PM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHWEST OF LAPORTE TO 10 MILES NORTH OF RENSSELAER... MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS ARE... KNOX NORTH JUDSON HAMLET BASS LAKE ONE INCH SIZE HAIL OR LARGER IS LIKELY ALONG WITH DAMAGINGd WIND GUSTS! SEEK SHELTER IMMEDIATELY. TEH/TAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:25 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 10, 2:25 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 225 PM EST SAT APR 10 1999 SORRY FOR THE LATE AND BRIEF AFD...BEEN DEALING WITH CRS. ETA AND NGM IN GOOD AGREEMENT THROUGH TOMORROW MORNING WITH BRINGING LOW EASTWARD INTO NORTHERN OHIO. SEVERE THREAT LOOKS QUITE SMALL IN IWX CWA...WILL NOT MENTION STRONG OR SEVERE IN IWX ZONES. ELEVATED GENERAL THUNDER IS STILL A GOOD BET THOUGH. LOW MOVES ON BY TOMORROW KEEPING US COOL AND SHOWERY. WRAP-AROUND MOISTURE TOMORROW NIGHT WILL CONTINUE THE SCATTERED SHOWERS. THICKNESSES AND 850 TEMPS INDICATE A FEW FLAKES OF SNOW COULD MIX IN WITH THE SHOWERS LATE SUNDAY NIGHT BUT ITS NOT SIGNIFICANT ENOUGH TO WARRANT DEPRESSING THE PUBLIC BY MENTIONING IT IN THE FORECAST. MONDAY WILL CONTINUE COOL AND CLOUDY AS LOW PRESSURE SPINS TO OUR NORTHEAST AND HIGH PRESSURE SETTLES DOWN INTO THE UPPER PLAINS. PREFER COOLER FAN/FMR TEMPS OVER FWC. SBN WC 040/051 033/052 033 12754 FWA WC 041/052 035/053 034 12754 AOH WC 043/053 037/055 036 12754 .IWX...NONE REAUGH
In the hours before
Special weather statement, Apr 10, 1:35 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-102234- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 PM EST SAT APR 10 1999 ...SEVERE WEATHER NO LONGER EXPECTED TONIGHT... THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER TONIGHT HAVE LESSENED QUITE A BIT. AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR AREA. WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA... NORTHWEST OHIO...OR EXTREME SOUTHERN INDIANA. SPOTTER ASSISTANCE IS NOT ANTICIPATED. REAUGH
Special weather statement, Apr 10, 1:35 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-102234- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 PM EST SAT APR 10 1999 ...SEVERE WEATHER NO LONGER EXPECTED TONIGHT... THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER TONIGHT HAVE LESSENED QUITE A BIT. AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR AREA. WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA... NORTHWEST OHIO...OR EXTREME SOUTHERN MICHIGAN. SPOTTER ASSISTANCE IS NOT ANTICIPATED. REAUGH
Special weather statement, Apr 10, 1:35 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-102234- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 PM EST SAT APR 10 1999 ...SEVERE WEATHER NO LONGER EXPECTED TONIGHT... THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER TONIGHT HAVE LESSENED QUITE A BIT. AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR AREA. WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA... NORTHWEST OHIO...OR EXTREME SOUTHERN INDIANA. SPOTTER ASSISTANCE IS NOT ANTICIPATED. REAUGH
Special weather statement, Apr 10, 1:35 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-102234- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 PM EST SAT APR 10 1999 ...SEVERE WEATHER NO LONGER EXPECTED TONIGHT... THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER TONIGHT HAVE LESSENED QUITE A BIT. AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR AREA. WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA... NORTHWEST OHIO...OR EXTREME SOUTHERN MICHIGAN. SPOTTER ASSISTANCE IS NOT ANTICIPATED. REAUGH
Local storm report, Apr 10, 6:37 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EST SAT APR 10 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0633 PM 3 NW LA PORTE IN .75 INCH HAIL
04/10/99 LAPORTE SPOTTER REPORTLocal storm report, Apr 10, 6:37 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EST SAT APR 10 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0633 PM 3 NW LA PORTE IN .75 INCH HAIL
04/10/99 LAPORTE SPOTTER REPORTThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:14 PM EST | Severe Thunderstorm Warning | IWX | Pulaski | 61 min |
| Apr 10, 7:23 PM EST | Tornado Warning | IWX | Marshall | 67 min |
| Apr 10, 7:25 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 65 min |
| Apr 10, 7:40 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 25 min |
| Apr 10, 7:45 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 65 min |
| Apr 10, 8:01 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 64 min |
| Apr 10, 8:42 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 63 min |
| Apr 10, 8:42 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 63 min |
| Apr 10, 8:56 PM EST | Severe Thunderstorm Warning | IWX | Allen | 64 min |
| Apr 11, 12:05 AM EST | Severe Thunderstorm Warning | IWX | Miami | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.